MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE
Catalog Number 03P80-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 08/30/2017.Retain and return product was tested and functioning according to specification.Investigation: a review of the device history record confirmed the lot passed finished goods release criteria.Retain and return testing met the acceptance criteria found in q04.01.003 rev.Aa appendix 1- product complaint level 2 and level 3 investigation procedure.Assessment: no repeats on either system and different samples were tested approximately 4 hours apart.The complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.There is not enough information to determine whether an i-stat product malfunction occurred.
 
Event or Problem Description
On (b)(6)2017, abbott point of care was contacted by a customer regarding i-stat 6+ cartridges that yielded suspected discrepant hematocrit and hemoglobin results on a patient admitted for examination of the cardiovascular system prior to surgery.The patient appeared pale.There was additional no patient information available at the time of this report.Return product is available for investigation.Method: i-stat, collected:18:06 tested: 18:08 sample:unk hb:12.2 hct: 36.0 sample:1.Sysmex, 20:33, 21:52, venous, 6.9, 21.6, 2.Samples were collected and tested on (b)(6) 2017.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4)).

Brand Name
I-STAT 6+ CARTRIDGE
Common Device Name
6+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6941649
Report Number2245578-2017-00580
Device Sequence Number16356504
Product Code JGS
UDI-Device Identifier10054749000088
UDI-Public10054749000088
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/14/2017
Device Catalogue Number03P80-25
Device Lot NumberK17020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR